Nagoya Mathematical Journal

Kummer surfaces associated to (1,2)-polarized abelian surfaces

Afsaneh Mehran

Full-text: Open access


The aim of this paper is to describe the geometry of the generic Kummer surface associated to a (1,2)-polarized abelian surface. We show that it is the double cover of a weak del Pezzo surface and that it inherits from the del Pezzo surface an interesting elliptic fibration with twelve singular fibers of type I2.

Article information

Nagoya Math. J., Volume 202 (2011), 127-143.

First available in Project Euclid: 31 May 2011

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 14J28: $K3$ surfaces and Enriques surfaces


Mehran, Afsaneh. Kummer surfaces associated to $(1,2)$ -polarized abelian surfaces. Nagoya Math. J. 202 (2011), 127--143. doi:10.1215/00277630-1260477.

Export citation


  • [B] A. Beauville, Préliminaires sur les périodes des surfaces K3, Astérisque 126 (1985), 91–97.
  • [BL] C. Birkenhake and H. Lange, Complex Abelian Varieties, 2nd ed., Grundlehren Math. Wiss. 302, Springer, Berlin, 2004.
  • [H] R. W. H. T. Hudson, Kummer’s Quartic Surface, revised reprint of the 1905 original, Cambridge Math. Lib., Cambridge University Press, Cambridge, 1990.
  • [K] J. H. Keum, Automorphisms of Jacobian Kummer surfaces, Compos. Math. 107 (1997), 269–288.
  • [M] A. Mehran, Double covers of Kummer surfaces, Manuscripta Math. 123 (2007), 205–235.
  • [Na] I. Naruki, On metamorphosis of Kummer surfaces, Hokkaido Math. J. 20 (1991), 407–415.
  • [Ni1] V. V. Nikulin, Kummer surfaces, Izv. Akad. Nauk SSSR Ser. Mat. 39 (1975), 278–293.
  • [Ni2] V. V. Nikulin, Finite groups of automorphisms of Kählerian K3 surfaces, Tr. Mosk. Mat. Obs. 38 (1979), 75–137.
  • [PŠŠ] I. I. Pjateckiĭ-Šapiro and I. R. Šafarevič, Torelli’s theorem for algebraic surfaces of type K3, Izv. Akad. Nauk SSSR Ser. Mat. 35 (1971), 530–572.
  • [SI] T. Shioda and H. Inose, “On singular K3 surfaces” in Complex Analysis and Algebraic Geometry, Iwanami, Tokyo, 1977, 119–136.